Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 62, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 20, 2013, 10:18 PM EDT for Barnstable County, Massachusetts. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2013, 10:18 PM EDT (02:18 UTC)
- Expired
- Jul 20, 2013, 10:45 PM EDT
- In force
- 27 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
County Barnstable County, MA
The radar
The Boston radar (KBOX), 53 km from the middle of the area, began a volume at 02:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Chatham, MA (KCHH), launched 00:00Z, 2.3 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2755 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 652 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
150
WUUS51 KBOX 210218
SVRBOX
MAC001-210245-
/O.NEW.KBOX.SV.W.0062.130721T0218Z-130721T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
1018 PM EDT SAT JUL 20 2013
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN BARNSTABLE COUNTY IN SOUTHEAST MASSACHUSETTS...
* UNTIL 1045 PM EDT
* AT 1014 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
WAS LOCATED NEAR SANDWICH...OR 13 MILES SOUTHEAST OF PLYMOUTH...AND
MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
SANDWICH AND BOURNE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR
PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4173 7043 4171 7061 4173 7062 4172 7064
4174 7062 4174 7063 4176 7061 4176 7063
4178 7057 4181 7054 4176 7048 4174 7042
TIME...MOT...LOC 0218Z 268DEG 33KT 4179 7054
$$
FRANK1 follow-up statement
432
WWUS51 KBOX 210233
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1033 PM EDT SAT JUL 20 2013
MAC001-210242-
/O.CAN.KBOX.SV.W.0062.000000T0000Z-130721T0245Z/
BARNSTABLE MA-
1033 PM EDT SAT JUL 20 2013
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN BARNSTABLE COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4173 7043 4171 7061 4173 7062 4172 7064
4174 7062 4174 7063 4176 7061 4176 7063
4178 7057 4181 7054 4176 7048 4174 7042
TIME...MOT...LOC 0232Z 268DEG 33KT 4179 7036
$$
FRANKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 7:39 PM EDT, 2 hours 39 minutes earlier.
Area forecast discussion, Jul 20, 7:39 PM EDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
739 PM EDT SAT JUL 20 2013
.SYNOPSIS...
THE COLD FRONT WILL MOVE OFFSHORE TONIGHT...THEN STALL SOUTH OF THE
REGION BY SUNDAY MORNING. SOME SHOWERS MAY LINGER ALONG THE SOUTH
COAST DURING SUNDAY. MORE SEASONABLE BUT HUMID CONDITIONS ARE
EXPECTED FOR MUCH OF NEXT WEEK WITH SCATTERED SHOWERS AND
THUNDERSTORMS FROM TIME TO TIME.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
735 PM UPDATE...
SCATTERED SHOWERS AND A THUNDERSTORM OR TWO WERE
TRYING TO REFORM ACROSS NORTHERN CT AS WELL AS WESTERN/CENTRAL MA
OVER THE PAST HOUR AHEAD OF THE COLD FRONT. CORES ARE HAVING TROUBLE
GOING UP MUCH...PROBABLY AS A RESULT OF LIMITED SHEAR AND MID LEVEL
LAPSE RATES BELOW 6 C/KM.
WILL HOLD THE SEVERE THUNDERSTORM WATCH UNTIL 9 PM AS WE CAN/T RULE
OUT AN ISOLATED STRONG TO SEVERE THUNDERSTORM DEVELOPING SOUTH OF
THE MA PIKE OVER THE NEXT FEW HOURS. MLCAPES WERE STILL BETWEEN
1000 TO 2000 J/KG IN THIS REGION. HOWEVER...EVEN IF AN ISOLATED
STRONG STORM OR TWO DEVELOPS AREAL COVERAGE WOULD BE QUITE LIMITED.
OTHERWISE...DRY WEATHER FOR THE REST OF THE REGION BY LATE EVENING.
THE EXCEPTION WILL BE ACROSS THE SOUTH COAST/CAPE AND ISLANDS WERE A
ROUND OF SCATTERED SHOWERS AND THUNDERSTORMS MAY WORK IN FROM LONG ISLAND
LATE.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
SUNDAY...
AS WEAK BUBBLE OF HIGH PRES MOVES ACROSS NORTHERN NEW ENGLAND...
WEAK WAVE MOVES ALONG STALLED FRONT TO THE SOUTH. MAY CAUSE SOME
SHOWERS TO MOVE BACK TOWARD THE S COAST DURING THE DAY. KEPT ONLY
SLIGHT CHANCE POPS GOING FOR NOW.
DEWPTS WILL BE DROPPING ACROSS S NH/N MA INTO THE LOWER-MID
50S...BUT WILL LINGER IN THE MID 60S ALONG S COAST SO WILL REMAIN
SOMEWHAT MUGGY THERE. HIGHS WILL BE IN THE 80S...THOUGH MIGHT
TOUCH 90 IN A FEW SPOTS ACROSS N CT/RI/INTERIOR SE MA.
&&
.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
HEADLINES...
* SCT SHOWERS/THUNDERSTORMS MON NIGHT THROUGH FRI BUT NOT A WASHOUT
* SEASONABLE TEMPS AND NO EXCESSIVE HEAT EXPECTED NEXT WEEK
DETAILS...
SUNDAY NIGHT AND MONDAY...
HIGH PRESSURE NEARBY SHOULD RESULT IN DRY WEATHER DOMINATING OVER
THIS TIME. STILL CAN/T RULE OUT A FEW SPOT SHOWERS ACROSS THE
INTERIOR/SOUTH COAST AS MID LEVEL MOISTURE WILL BE NEARBY...ALONG
WITH WEAK SURFACE CONVERGENCE. WILL COVER THIS REGION WITH JUST
SOME LOW POPS. TEMPS WILL BE SEASONABLE WITH LOWS IN THE UPPER 50S
AND 60S SUN NIGHT. HIGHS ON MON SHOULD BE MAINLY IN THE LOWER TO
MIDDLE 80S.
MONDAY NIGHT AND TUESDAY...
UPPER LEVEL TROUGH DEVELOPING ACROSS THE
GREAT LAKES WILL SEND A COUPLE OF SHORTWAVES AT US IN WEST TO
SOUTHWEST FLOW ALOFT. APPEARS THERE SHOULD BE ONE OR TWO ROUNDS OF
SCATTERED SHOWERS AND THUNDERSTORMS SOMETIME MON NIGHT INTO TUE.
WILL INCLUDE SOME LOW END LIKELY POPS TO COVER THIS FOR NOW. HIGH
PWATS WILL RESULT IN THE POTENTIAL FOR HEAVY RAINFALL AND A VERY
LOCALIZED FLOOD THREAT WITH ANY STORM. OVERALL SEVERE WEATHER
POTENTIAL WILL BE LOW...GIVEN LIMITED INSTABILITY AS WELL AS
UNCERTAINTY ON THE AMOUNT OF SOLAR INSULATION.
***NO CHANGES MADE BEYOND TUESDAY TO THE FORECAST BUT HERE ARE
SOME THOUGHTS BASED ON THE LATEST MODEL DATA***
WEDNESDAY THROUGH FRIDAY...
A LOT OF UNCERTAINTY OVER THIS TIME
PERIOD. THE GFS DRIES OUT BY THURSDAY AS THE UPPER LEVEL TROUGH
BECOMES FLATTER AND PUSHES THE MAIN FRONT WELL OFFSHORE.
HOWEVER...THE ECMWF IS MORE AMPLIFIED WITH THE TROUGH OVER THE
EASTERN GREAT LAKES AND UPPER RIDGE OVER THE ATLANTIC. THIS KEEPS
THE FRONTAL BOUNDARY NEARBY ALONG WITH SOUTHWEST FLOW ALOFT. HIGHLY
UNCERTAIN AT THIS POINT...BUT AT LEAST WORTH MAINTAINING SOME CHANCE
POPS FOR ADDITIONAL SCATTERED SHOWERS AND THUNDERSTORMS.
AGAIN...NOT EXPECTING A WASHOUT BUT CERTAINLY THE POTENTIAL FOR
ADDITIONAL PRECIPITATION. TEMPERATURES LOOKS TO BE NEAR NORMAL WITH
EXCESSIVE HEAT NOT EXPECTED TO RETURN.
SATURDAY...
LOW CONFIDENCE THIS FAR OUT BUT FRONT MAY BE FAR ENOUGH
OFFSHORE TO RESULT IN DRY WEATHER WITH SEASONABLE TEMPS.
&&
.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
MODERATE CONFIDENCE THROUGH SUNDAY...
TONIGHT...MAINLY VFR CONDITIONS TONIGHT OTHER THAN SOME LOWER
CONDITIONS IN PATCHY FOG/LOW CLOUDS ACROSS PORTIONS OF THE
CAPE/ISLANDS. A FEW SHOWERS AND PERHAPS A THUNDERSTORM ARE POSSIBLE
UNTIL LATE EVENING...BUT MUCH OF THE REGION WILL REMAIN DRY. THE
EXCEPTION WILL BE ACROSS THE SOUTH COAST/CAPE AND ISLANDS WHERE
ANOTHER ROUND OF SCATTERED SHOWERS/THUNDERSTORMS MAY MOVE INTO THE
REGION LATE.
SUNDAY...LEFTOVER MVFR-IFR CIGS/VSBYS ALONG S COAST...CAPE AND
ISLANDS THROUGH MID MORNING...THEN IMPROVING. MAINLY VFR. MAY SEE
SCT SHOWERS ALONG S COAST WITH LOCAL MVFR VSBYS.
KBOS TERMINAL...MODERATE TO HIGH CONFIDENCE IN TAF.
KBDL TERMINAL...MODERATE TO HIGH CONFIDENCE IN TAF.
OUTLOOK...SUNDAY NIGHT THROUGH THURSDAY...
SUNDAY NIGHT AND MONDAY...MODERATE TO HIGH CONFIDENCE. VFR
CONDITIONS DOMINATE. MAY SEE SOME LOCALIZED LOWER CONDITIONS IN
LATE NIGHT/EARLY MORNING LOW CLOUDS/FOG PATCHES.
TUESDAY THROUGH THURSDAY...MODERATE CONFIDENCE. VFR CONDITIONS
WILL BE MIXED WITH PERIODS OF MVFR-IFR CIGS/VSBYS IN SCT SHOWERS
AND THUNDERSTORMS AT TIMES. SOME LOW CLOUDS AND FOG PATCHES MAY
RESULT IN LOWER CONDITIONS AT TIMES AS WELL.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
HIGH CONFIDENCE THROUGH SUNDAY.
THROUGH THIS EVENING...SW WIND GUSTS UP TO 25 KT OVER THE SOUTHERN
OUTER WATERS AS WELL AS RI/BI SOUNDS. SEAS REMAIN AROUND 6 FT ON
THE OPEN SOUTHERN WATERS AS WELL AS RI/BI SOUNDS. SCT TSTMS...
BEST CHANCE ON THE NEAR SHORE WATERS/BAYS/SOUNDS. VSBY
RESTRICTIONS IN HEAVY RAINFALL...PATCHY FOG AND HAZE. LOW PROB OF
HAIL.
TONIGHT...SW WINDS WILL SHIFT TO THE NW LATE TONIGHT AS COLD
FRONT MOVES ACROSS. SEAS UP TO 7 FT...THEN SLOWLY SUBSIDING.
SCT TSTMS POSSIBLE SOUTHERN WATERS. VSBY RESTRICTIONS IN PATCHY
FOG...LOCALLY BELOW 1 MILE.
SUNDAY...N WINDS SHIFT TO E/SE AT 10 KT OR LESS. SEAS SUBSIDING
BELOW SMALL CRAFT CRITERIA.
OUTLOOK...SUNDAY NIGHT INTO THURSDAY...
SUNDAY NIGHT AND MONDAY...MODERATE TO HIGH CONFIDENCE. HIGH
PRESSURE NEARBY SHOULD KEEP WINDS AND SEAS GENERALLY BELOW SCA
THRESHOLDS.
TUESDAY THROUGH THURSDAY...MODERATE CONFIDENCE. WINDS SHOULD
GENERALLY REMAIN BELOW SCA THRESHOLDS GIVEN INVERSION OVER THE
WATERS AND WEAK PRESSURE GRADIENT. MARGINAL SCA 5 FOOT SEAS MAY
DEVELOP TUE ACROSS OUR SOUTHERN/SOUTHEAST ATLANTIC WATERS. THIS A
RESULT OF LONG SOUTHWEST FETCH WITH AN UPPER TROUGH DEVELOPING TO
OUR EAST. WINDS MAY SHIFT TO MORE OF A SOUTH OR SOUTHEAST DIRECTION
WED AND THU...BUT MARGINAL SCA 5 FOOT SEAS WILL REMAIN POSSIBLE AT
TIMES ACROSS THE OUTER-WATERS. AREAS OF FOG MAY ALSO AFFECT THE
SOUTHERN WATERS AT TIMES DURING THE LATE NIGHT/EARLY MORNING HOURS.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 AM EDT SUNDAY FOR ANZ254>256.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT SUNDAY FOR ANZ235-237.
&&
SYNOPSIS...EVT/FRANK
NEAR TERM...FRANK
SHORT TERM...EVT
LONG TERM...FRANK
AVIATION...FRANK/EVT
MARINE...EVT/FRANKHazardous weather outlook, Jul 20, 10:05 PM EDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 1005 PM EDT SAT JUL 20 2013 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-220215- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 1005 PM EDT SAT JUL 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-220215- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1005 PM EDT SAT JUL 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
In the hours before
Special weather statement, Jul 20, 8:53 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
853 PM EDT SAT JUL 20 2013
MAZ017-RIZ001-002-210145-
NORTHERN BRISTOL MA-NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-
853 PM EDT SAT JUL 20 2013
...STRONG THUNDERSTORM...
AT 848 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SCITUATE...OR 10 MILES WEST OF PROVIDENCE...
MOVING EAST AT 35 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH ARE POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PROVIDENCE...ATTLEBOROUGH...CRANSTON...PAWTUCKET...SEEKONK...EAST
PROVIDENCE...NORTH PROVIDENCE...JOHNSTON...CENTRAL FALLS...
SCITUATE...SMITHFIELD...LINCOLN AND REHOBOTH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
SATURDAY EVENING FOR CENTRAL RHODE ISLAND...SOUTHERN NEW HAMPSHIRE...
NORTHERN CONNECTICUT AND MASSACHUSETTS.
LAT...LON 4174 7172 4190 7171 4197 7127 4179 7118
4178 7124 4178 7132 4177 7133 4177 7137
4179 7137 4178 7139 4176 7139 4177 7140
TIME...MOT...LOC 0048Z 270DEG 29KT 4182 7162
FRANKSpecial weather statement, Jul 20, 9:10 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
910 PM EDT SAT JUL 20 2013
MAZ017-020-RIZ001-002-004-005-210200-
NORTHERN BRISTOL MA-SOUTHERN BRISTOL MA-NORTHWEST PROVIDENCE RI-
BRISTOL RI-EASTERN KENT RI-SOUTHEAST PROVIDENCE RI-
910 PM EDT SAT JUL 20 2013
...STRONG THUNDERSTORMS...
AT 905 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CLUSTER OF
STRONG THUNDERSTORMS NEAR PROVIDENCE...MOVING EAST AT 30 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 50 MPH ARE POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PROVIDENCE...FALL RIVER...TAUNTON...ATTLEBOROUGH...BARRINGTON...
CRANSTON...PAWTUCKET...BERKLEY...FREETOWN...SEEKONK...EAST
PROVIDENCE...NORTH PROVIDENCE...JOHNSTON...WARREN...CENTRAL FALLS...
SWANSEA...SOMERSET...DIGHTON...LINCOLN AND WESTPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.
&&
LAT...LON 4167 7118 4171 7116 4171 7121 4173 7122
4170 7124 4172 7126 4168 7124 4169 7129
4172 7129 4171 7130 4175 7136 4179 7137
4173 7139 4172 7136 4170 7137 4174 7160
4195 7149 4191 7103 4165 7106
TIME...MOT...LOC 0105Z 279DEG 28KT 4181 7143
FRANKLocal storm report, Jul 20, 9:31 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
931 PM EDT SAT JUL 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0918 PM MARINE TSTM WIND 1 SW RIVERSIDE 41.76N 71.37W
07/20/2013 M41 MPH ANZ236 MA MESONET
&&
KJCLocal storm report, Jul 20, 10:15 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
1015 PM EDT SAT JUL 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND DMG REHOBOTH 41.83N 71.27W
07/20/2013 BRISTOL MA AMATEUR RADIO
BRANCHES DOWN
&&
KJCLocal storm report, Jul 20, 10:16 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
1016 PM EDT SAT JUL 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0956 PM TSTM WND DMG LAKEVILLE 41.85N 70.95W
07/20/2013 PLYMOUTH MA AMATEUR RADIO
TREE DOWN ON HOUSE ON FULLER SHORES ROAD
&&
KJCLocal storm report, Jul 20, 10:17 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TAUNTON MA
1017 PM EDT SAT JUL 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND DMG REHOBOTH 41.83N 71.27W
07/20/2013 BRISTOL MA AMATEUR RADIO
BRANCHES DOWN ON PLAIN STREET
&&
CORRECTED REMARKS
KJCThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 8:58 PM EDT | Special Marine Warning | BOX | 47 min | |
| Jul 20, 9:10 PM EDT | Special Weather Statement | BOX | Bristol | 50 min |
| Jul 20, 9:25 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Plymouth | 50 min |
| Jul 20, 9:58 PM EDT | Severe Thunderstorm Warning | BOX | Plymouth | 47 min |
| Jul 20, 10:01 PM EDT | Special Marine Warning | BOX | 59 min | |
| Jul 20, 10:26 PM EDT | Special Marine Warning | BOX | 34 min | |
| Jul 21, 12:26 AM EDT | Special Marine Warning | BOX | 34 min | |
| Jul 21, 5:15 AM EDT | Special Marine Warning | BOX | 30 min | |
| Jul 21, 5:47 AM EDT | Special Marine Warning | BOX | 28 min | |
| Jul 21, 11:21 AM EDT | Small Craft Advisory for Hazardous Seas | BOX | 5 hr | |
| Jul 21, 4:18 PM EDT | Small Craft Advisory for Hazardous Seas | BOX | 6 hr |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.